Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Endocrinology
Volume 2015, Article ID 736092, 3 pages
http://dx.doi.org/10.1155/2015/736092
Case Report

Nilotinib-Associated Destructive Thyroiditis

Division of Endocrinology, Department of Medicine, Westchester Medical Center, New York Medical College, Valhalla, NY 10595, USA

Received 22 January 2015; Revised 16 April 2015; Accepted 16 April 2015

Academic Editor: Suat Simsek

Copyright © 2015 Suhalia Bakerywala et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Protein tyrosine kinase inhibitors are currently an important drug class in the treatment of leukemia. They represent targeted cancer therapy and have become the treatment of choice in chronic myeloid leukemia. Tyrosine kinases are enzymes expressed in multiple tissues and are involved in several signaling pathways influencing cellular growth. Below we describe a patient who developed an unusual complication of tyrosine kinase inhibitor therapy: thyrotoxicosis due to destructive thyroiditis. We review the pathophysiology of tyrosine kinase inhibitor-induced thyroid dysfunction particularly with regard to new second-generation tyrosine kinase inhibitors.